MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MINIPOLYAXIAL SCREWDRIVER; SCREWDRIVERS

MEDOS INTERNATIONAL SàRL CH MINIPOLYAXIAL SCREWDRIVER; SCREWDRIVERS
Model Number 288304000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for surgery of posterior cervical fusion at c7.During the surgery, the screwdriver¿s tip was broken when inserting the screw.The screw was removed.The surgery was completed with 30-minutes delay.The patient outcome was unknown.Concomitant device reported.Unknown screws (part# unknown, lot# unknown, qty unknown).This complaint involves one (1) device.This report is for (1) minipolyaxial screwdriver.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9 h3, h6: a review of the receiving inspection (ri) for minipolyaxial screwdriver was conducted identifying that lot number x0910 was released in three batches.Batch1: lot qty of (b)(4) units were released on 01 oct 2010 with no discrepancies.Batch2 lot qty of (b)(4) units were released on 30 sep 2010 with no discrepancies.Batch3 lot qty of (b)(4) units were released on 30 sep 2010 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that minipolyaxial screwdriver tip of the device was twisted and slightly broken off.No other issues were identified.The dimensional inspection was not performed due to the post-manufacturing damage.The observed condition of the minipolyaxial screwdriver in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the minipolyaxial screwdriver.While no definitive root cause could be determined, it is probable that minipolyaxial screwdriver was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: assembly mountaineer polyaxial screwdriver device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MINIPOLYAXIAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12100162
Report Number1526439-2021-01373
Device Sequence Number14506994
Product Code HXX
UDI-Device Identifier10705034221298
UDI-Public10705034221298
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288304000
Device Catalogue Number288304000
Device Lot NumberX0910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/13/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; X15 TORQUE DRIVER